... Doctor said I could split the 6 pills, taking 3 in a.m. and 3 in p.m. How fast do the side effects occur? Should I stay home all day?
Hi Cal1953. I just started taking Methotrexate almost 3 weeks ago. I take my pills on a Saturday night. I was told to avoid caffeine around the time of taking the pills. Also to drink lots of water.
After my first dose, I woke up with a headache and I was tired. Tylenol helped the headaches, although that seems the side effect I mostly get. I just laid around all of Sunday and Monday. By Tuesday I started getting a few sores in my mouth. The dr told me to begin taking Lysine (which cleared them up in about 3 days) and to lower my dose to 3 pills. I never experienced nausea like lots of people. Everyone reacts differently. I was also given Folic acid pills to take daily. Maybe that's why my side effects are minimal so far.
Good luck... don't be afraid to take MTX. If you start to feel bad, call your doctor.
- Methotrexate Information for Consumers
- Methotrexate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methotrexate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jun 2011 • 1 answer
Posted 7 Jul 2012 • 2 answers
Posted 22 Sep 2012 • 3 answers
Posted 30 Nov 2017 • 1 answer
Methotrexate - Afraid of biologics because of diverticulitis. Anyone with experience? I am supposed?
Posted 18 Feb 2018 • 0 answers